Alert archive / California / Wind Advisories in 2019

Wind Advisory 3, NWS Los Angeles, CA

January 13, 2019Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Jan 13, 2019, 10:11 PM PST for Santa Barbara County, California. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2019, 10:11 PM PST (06:11 UTC)
Expired
Jan 14, 2019, 2:17 PM PST
In force
16 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2019-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2019-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS76 KLOX 140611
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1011 PM PST Sun Jan 13 2019

CAZ034>036-141415-
/O.NEW.KLOX.WI.Y.0003.190114T0611Z-190114T2300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
1011 PM PST Sun Jan 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 PM PST Monday. 

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with
  gusts to 35 mph will develop this evening. Isolated gusts to 40
  mph are expected along the coast and higher terrain. Winds will
  diminish by late Monday afternoon.
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Roadways affected include 
  Highways 1 and 101, and State Routes 154 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-141415-
/O.NEW.KLOX.WI.Y.0003.190114T0611Z-190114T2300Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
Including the cities of Paso Robles, Atascadero, and Cuyama
1011 PM PST Sun Jan 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 PM PST Monday. 

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with
  gusts to 40 mph will develop this evening. Winds will diminish 
  by late Monday afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Roadways affected include 
  Highway 101 and State Route 46 and Highway 166 in the Cuyama 
  Valley

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ051-141415-
/O.NEW.KLOX.WI.Y.0003.190114T0611Z-190114T2300Z/
San Luis Obispo County Mountains-
Including the city of Black Mountain
1011 PM PST Sun Jan 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 PM PST Monday. 

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with
  gusts to 45 mph will develop this evening. Winds will diminish
  by late Monday afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-141415-
/O.NEW.KLOX.WI.Y.0003.190114T0611Z-190114T2300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1011 PM PST Sun Jan 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 PM PST Monday. 

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with
  gusts to 40 mph will develop this evening. Winds will slowly 
  diminish late Monday afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-141415-
/O.NEW.KLOX.WI.Y.0003.190114T1400Z-190115T0300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
1011 PM PST Sun Jan 13 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM to 7 PM PST Monday. 

* WINDS AND TIMING...Southeast winds 15 to 25 mph with gusts to 
  35 mph will develop overnight and early Monday morning. Winds 
  will diminish Monday evening. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Roadways affected include
  Highway 101 and Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
4 follow-up statements
010 
WWUS76 KLOX 140940
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
140 AM PST Mon Jan 14 2019

CAZ034>036-141715-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
140 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with
  gusts to 35 mph will develop through this morning and persist
  through this afternoon. Isolated gusts to 40 mph are expected
  along the coast and higher terrain. Winds will diminish some 
  late this afternoon into this evening.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highways 1 and 101, and State Routes 154 and 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-141715-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
Including the cities of Paso Robles, Atascadero, and Cuyama
140 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with
  gusts to 40 mph will develop through this morning and persist
  through this afternoon. Winds will diminish some late this 
  afternoon into this evening. 
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and State Route 46 and Highway 166 in the 
  Cuyama Valley 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ051-141715-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Mountains-
Including the city of Black Mountain
140 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with
  gusts to 45 mph will develop through this morning. Winds will
  diminish some late this afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-141715-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
140 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with
  gusts to 40 mph will develop through this morning and persist
  through early this evening. Winds will diminish some late this
  afternoon into this evening. 
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-141715-
/O.CON.KLOX.WI.Y.0003.190114T1400Z-190115T0300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
140 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WINDS AND TIMING...Southeast winds 15 to 25 mph with gusts to 35
  mph will develop after sunrise and persist through early this
  evening. Winds will then diminish late this evening. 
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
103 
WWUS76 KLOX 141306
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
506 AM PST Mon Jan 14 2019

CAZ034>036-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
506 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with
  gusts to 40 mph will develop through this morning and persist
  through this afternoon. Isolated gusts to 50 mph are expected
  across the higher terrain. Winds will diminish some late this 
  afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highways 1 and 101, and State Routes 154 and 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
Including the cities of Paso Robles, Atascadero, and Cuyama
506 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with 
  gusts to 40 mph will develop through this morning and persist 
  through this afternoon. Winds will diminish some late this 
  afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and State Route 46 and Highway 166 in the 
  Cuyama Valley 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ051-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Mountains-
Including the city of Black Mountain
506 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with 
  gusts to 45 mph will develop through this morning. Winds will 
  diminish some late this afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
506 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with 
  gusts to 40 mph will develop through this morning and persist 
  through early this evening. Winds will diminish some late this 
  afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-142300-
/O.CON.KLOX.WI.Y.0003.190114T1400Z-190115T0300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
506 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...Southeast winds 15 to 25 mph with gusts to 
  35 mph will develop after sunrise and persist through early 
  this evening. Winds will then diminish late this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/Bruno
704 
WWUS76 KLOX 141315
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
515 AM PST Mon Jan 14 2019

CAZ034>036-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
515 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with 
  gusts to 40 mph will develop through this morning and persist 
  through this afternoon. Isolated gusts to 50 mph are expected 
  across the higher terrain. Winds will diminish some late this 
  afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highways 1 and 101, and State Routes 154 and 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
Including the cities of Paso Robles, Atascadero, and Cuyama
515 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 25 mph with 
  gusts to 40 mph will develop through this morning and persist 
  through this afternoon. Winds will diminish some late this 
  afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and State Route 46 and Highway 166 in the 
  Cuyama Valley 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ051-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Mountains-
Including the city of Black Mountain
515 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with 
  gusts to 45 mph will develop through this morning. Winds will 
  diminish some late this afternoon into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-142300-
/O.CON.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
515 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...South to southeast winds 15 to 30 mph with
  gusts to 40 mph will develop through this morning and persist
  through early this evening. Local gusts to 50 mph across the
  western foothills. Winds will diminish some late this afternoon
  into this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-142300-
/O.CON.KLOX.WI.Y.0003.190114T1400Z-190115T0300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
515 AM PST Mon Jan 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...Southeast winds 15 to 25 mph with gusts to 
  35 mph will develop after sunrise and persist through early 
  this evening. Winds will then diminish late this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways affected 
  include Highway 101 and Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
300 
WWUS76 KLOX 142217
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
217 PM PST Mon Jan 14 2019

CAZ034>039-051-142330-
/O.CAN.KLOX.WI.Y.0003.000000T0000Z-190114T2300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
San Luis Obispo County Interior Valleys-Cuyama Valley-
Santa Barbara County South Coast-San Luis Obispo County Mountains-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
Santa Ynez, Paso Robles, Atascadero, Cuyama, Santa Barbara, 
Montecito, Carpinteria, and Black Mountain
217 PM PST Mon Jan 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Winds have dropped below advisory levels but local gusts to 35 mph
are possible through this evening, especially in the hills. Gusty
winds are possible again Tuesday when the next storm arrives.

$$

CAZ040-142330-
/O.CAN.KLOX.WI.Y.0003.000000T0000Z-190115T0300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
217 PM PST Mon Jan 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Winds have dropped below advisory levels, though gusty winds are
possible again Tuesday as the next storm arrives.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 8:28 PM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 13, 8:28 PM PST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
828 PM PST Sun Jan 13 2019

.SYNOPSIS...13/725 PM.

The wet weather pattern continues this week as more storms move
over the region. Widespread rain... mountain snow... and gusty winds
will come through in waves with some breaks but there is a chance
of precipitation each day. High surf will pound the coast as well
with a chance of minor coastal flooding late in the week.

&&

.SHORT TERM (SUN-WED)...13/826 PM.

Moisture deepening and increasing across the region this evening.
A few sprinkles or light showers have been observed in the
mountains and across portions of SLO and SBA Counties, with even
some snow/sleet mixed in near Frazier Park around 5000 feet.

The upper level pattern was complex and somewhat disorganized.
An upper low was centered about 600 nm west of San Francisco this
evening, with an elongated negatively tilted upper trough
extending to another upper low centered about 350 nm west of Point
Conception. The upper lows will at first dumbbell around each
other, then eventually merge into one upper low west of Point
Conception on Monday.

A band of rain was located off the Central Coast this evening, but
due to the northward movement of the southern upper low, it will
advance only very slowly eastward overnight, keeping most of the
band of rain off the coast until after midnight. However, high
resolution models show some warm frontal development which will
likely cause some light rain to develop overnight, mainly across
SLO and SBA Counties, with a chance of rain across VTU and
possibly western Los Angeles Counties late.

Rain will push into Ventura and Los Angeles Counties during Monday
morning, then continue through the day. It does appear that the
bulk of the rain from this latest storm will fall across Southern
SBA, Ventura, and Los Angeles Counties, with less rain across SLO
and nrn SBA Counties. Rain should turn to showers in most areas
Monday evening, with scattered showers continuing through the
night.

Across southern and eastern SBA County, VTU County, and L.A.
County, rainfall totals through Monday evening should average 0.5
to 1.5 inches, with local totals up to 2.5 inches on and below
south facing foothills. Across northern SBA County and SLO County,
rainfall is expected to average 0.25 to 0.5 inches, with local
totals up to 1 inch in the foothills.

Rain rates should peak near 0.50 inches per hour. At this time,
it looks like the heaviest rain will fall over the SBA
south coast Monday morning, then over VTU and L.A. Counties
in the afternoon.

Gusty southeast to south winds will affect much of SLO and SBA
Counties, and coastal sections of VTU County tonight into Mon,
so wind advisories will be issued for those areas.

Winter Storm Warnings are in effect for the mtns of SBA, VTU and
L.A. Counties due to damaging southeast to south winds and the
potential for heavy snow. There are a couple of things that could
go wrong with these warnings. First, latest runs keep the heaviest
precip south of the high mountain peaks, with the least precip
over the northern mountains of SBA County, so that could be a
problem. However, blv there will be enough precip that snow
accumulation thresholds will be met, with 6 to 12 inches of snow a
good bet. In addition, there should be strong to damaging
southeast to south winds with gusts to 60 mph, especially in
higher terrain. The other potential problem is that southerly flow
may struggle to increase snow levels on the northern slopes,
especially with some dry air draining southwestward from the
deserts. This could lead to lower snow levels on northern slopes,
possibly down to as low as 4000 or even 3500 feet. Will likely
update the Winter Storm Warning to adjust snow levels down in
these areas, and add local snow accumulations of 1 to 3 inches
above 4000 feet, with snow possibly causing problems on portions
of Interstate 5 around the Grapevine.

By Tuesday morning, another impulse will begin to approach
southwestern California, and a warm front will likely develop.
This should cause steady rain to develop across SBA and SLO
Counties by daybreak, with the potential for moderate to heavy
rain across a good portion of the forecast area from late Tue
morning into Tue night with showers continuing into Wed.

The exact timing and location of the heaviest rain Tue into Wed
is still very much in question, as models have been varying from
run to run, and each are rather different. About all that is
guaranteed is that it will be a wet time, with periods of rain,
and some heavy rain is possible. Temperatures will be well below
normal through the period, at least during the days, with highs
struggle to get into the lower 60s in the warmest locations.

.LONG TERM (THU-SUN)...13/207 PM.

The final system will move through the area Wednesday night and
Thursday. This looks like it will be the most dynamic and wettest
system with the highest rainfall totals and highest rainfall
rates. This looks like a cst/vly 1 to 2 inch with foothills and
coastal slopes 2-3 inch with isolated 4 inch amounts kind of
event. Rainfall rates could exceed a half inch per hour. This is
the system that will need the closest watching.

The system will finally wring itself out Thursday night with
showers ending from west to east.

Dry WNW flow sets up on Friday and skies will start to clear. Max
temps will rise up some but will remain below normal.

Saturday will warmer as a Thompson Ridge sets up over the area.
The 582 DM hgts and weak offshore flow will make for a very nice
day with max temps 3 to 6 degrees above normal.

A weak trof will ripple through the area Sunday. It looks like the
rain will stay to the north of the area but it will cloud things
up and cool things down.

&&

.AVIATION...13/1828Z.

At 18z at KLAX... there was no inversion.

Patchy low clouds and dense fog with LIFR to VLIFR conds continue
in KPRB and in portions of the Antelope Valley, otherwise skies
were mostly clear and conds were VFR. High clouds will increase
this morning, then clouds will lower and thicken this afternoon
and evening, especially across SLO County. As a frontal system
approaches, some rain will likely spread into the Central Coast
this evening, possibly reaching VTU County by late tonight. Cigs
will likely mostly remain VFR through the period but could lower
to MVFR mainly north of Pt Conception. South to southeast winds
will increase this evening, especially north of Pt Conception,
with there will even be an increase in east to southeast winds in
coastal areas south of Pt. Conception tonight.

KLAX...Moderate confidence in the 18Z TAF with VFR conds thru the
period. There is a 60% chance of MVFR cigs after 14Z Mon. There
is a 60% chance that east winds could exceed 10 knots after 16z
Mon.

KBUR...Moderate confidence in the 18Z TAF with VFR conds thru the
period. There is a 20-30% chance of MVFR cigs after 14Z Mon.

&&

.MARINE...13/821 PM.

For the Outer Waters and for the inner waters north of Pt Sal,
the a GALE WARNING has been posted for zones 645, 670 and 673. A
SCA has been posted for 676 as the strongest winds will be
confined to the northern waters. Winds over PZZ645 are expected to
increase this evening, with gusts to 35 kt after midnight.

For southern Inner waters, SCA level winds are expected to begin
later this evening, and then cont thru late Monday night. There
may be a lull in SCA conds on Tuesday, then SCA conds are likely
Tuesday night, and will be possible again on Thursday.

Large hazardous seas are expected through much of the coming week,
with large northwest swells crossing with short period southerly
seas caused by the strong S-SE winds.

&&

.BEACHES...13/1117 AM.

A series of large westerly swells will affect the coastal waters
through the upcoming week. The High Surf Advisory will be
extended through Tuesday. Surf will subside a bit today, but will
likely reach High Surf Advisory levels Monday and persist through
Thursday. In addition to the westerly swell, periods of large and
steep southerly wind waves will accompany a series of storms this
week.

Hazardous beach and coastal conditions will occur through much of
the week including dangerous rip currents, breaking waves
nearshore, and waves washing over rock jetties. High tides will be
rising Monday through the end of the week which will bring a
chance of minor coastal flooding beginning Tuesday and increasing
through Thursday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 PM PST Tuesday for zones
      34-35-39>41-87. (See LAXCFWLOX).
     Winter Storm Warning in effect from 4 AM Monday to 4 AM PST
      Tuesday for zones 52-53. (See LAXWSWLOX).
     Winter Storm Warning in effect from noon Monday to 10 AM PST
      Tuesday for zone 54. (See LAXWSWLOX).
PZ...Gale Warning in effect until 3 PM PST Monday for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Tuesday for
      zones 650-655. (See LAXMWWLOX).
     Gale Warning in effect until 9 AM PST Monday for zones
      670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Tuesday for
      zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

A series of storm systems will impact the region Tuesday through
Thursday. This will result in slick roadways, possible flash
flooding, mountain snow, and gusty southerly winds.

High surf is likely at many area west-facing beaches through at
least Tuesday. Large high tides and surf could bring coastal
flooding issues Friday and Saturday.

&&

PUBLIC...DB/Rorke
AVIATION...Sweet
MARINE...Smith
BEACHES...Sweet
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 6:37 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura3 hr
Jan 14, 10:26 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura109 min
Jan 14, 1:05 PM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura115 min
Jan 14, 1:38 PM PSTFlash Flood WatchLOXLos Angeles30 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.